MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-27
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_1024 - portico india.In5860 - 22 (r773902801, r774040801).It was reported that on (b)(6) 2023, a 27mm portico valve was selected for an implant in a patient with severe aortic stenosis.The sizing of the annular dimensions of the native valve was perimeter: 74.1mm, area: 411.8 mm sq, diameter 23.4 mm and there was sufficient calcium to allow anchoring of the device in the opinion of the user.The patient did not have a horizontal aorta.During the procedure, calcium distribution was symmetrical.Pre-dilatation of the native aortic valve was done with 22 mm balloon (non-abbott), after which physician attempted valve deployment.Despite 2 resheathing and deploying attempts, the 27 mm portico valve had non uniform expansion and did not open up completely, hence the valve was not fully deployed, it was resheathed and removed.A new 27 mm portico was instead fully deployed and implanted, which opened up well with an implant depth of 4mm.On (b)(6) 2023, it was reported that the valve migrated on echocardiogram.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of migration.A valve in valve procedure was performed with another 27mm portico valve.The patient remains hemodynamically stable.
 
Additional Manufacturer Narrative
An event of non-uniform expansion of the valve was reported.The device was received for examination and no anomalies were noted to the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information form the field indicated that the non-uniform expansion was thought to be due to the heavy calcifications in the patient's annulus.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 health effect - clinical code: code 4582 removed.H6 health effect - impact code: code 2199 removed.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17723990
Report Number2135147-2023-03930
Device Sequence Number20620118
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Catalogue NumberPRT-27
Device Lot Number8024107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight55 KG